Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 150, NWS Raleigh, NC

July 3, 2016Sampson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 3, 2016, 4:38 PM EDT for Sampson County, North Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2016, 4:38 PM EDT (20:38 UTC)
Expired
Jul 3, 2016, 5:15 PM EDT
In force
37 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Sampson County, NC

The radar

The Wilmington radar (KLTX), 79 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1673 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1673 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted.

562 
WUUS52 KRAH 032038
SVRRAH
NCC163-032115-
/O.NEW.KRAH.SV.W.0150.160703T2038Z-160703T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
438 PM EDT SUN JUL 3 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 515 PM EDT

* AT 436 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  HARRELLS...OR 15 MILES WEST OF WALLACE...MOVING SOUTHEAST AT 20
  MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HARRELLS AND IVANHOE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3460 7830 3463 7832 3464 7831 3465 7832
      3467 7832 3470 7837 3471 7837 3473 7839
      3478 7834 3480 7818 3474 7820 3471 7813
      3472 7811 3471 7811 3468 7816 3457 7824
TIME...MOT...LOC 2036Z 292DEG 15KT 3469 7826 

HAIL...<.75IN
WIND...60MPH
 
$$

26
3 follow-up statements
974 
WWUS52 KRAH 032052
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
452 PM EDT SUN JUL 3 2016

NCC163-032115-
/O.CON.KRAH.SV.W.0150.000000T0000Z-160703T2115Z/
SAMPSON NC-
452 PM EDT SUN JUL 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN SAMPSON COUNTY...

AT 450 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HARRELLS TO NEAR WHITE LAKE...MOVING EAST AT 30
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HARRELLS AND IVANHOE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3460 7830 3463 7832 3464 7831 3465 7832
      3467 7832 3470 7837 3471 7837 3473 7839
      3478 7834 3480 7818 3474 7820 3471 7813
      3472 7811 3471 7811 3468 7816 3457 7824
TIME...MOT...LOC 2050Z 288DEG 27KT 3467 7845 3467 7813 

HAIL...<.75IN
WIND...60MPH
 
$$

26
650 
WWUS52 KRAH 032107
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
507 PM EDT SUN JUL 3 2016

NCC163-032115-
/O.CON.KRAH.SV.W.0150.000000T0000Z-160703T2115Z/
SAMPSON NC-
507 PM EDT SUN JUL 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN SAMPSON COUNTY...

AT 506 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF HARRELLS...OR 16 MILES EAST OF ELIZABETHTOWN...MOVING EAST AT 25
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HARRELLS AND IVANHOE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3460 7830 3463 7832 3464 7831 3465 7832
      3467 7832 3470 7837 3471 7837 3473 7839
      3478 7834 3480 7818 3474 7820 3471 7813
      3472 7811 3471 7811 3468 7816 3457 7824
TIME...MOT...LOC 2106Z 275DEG 23KT 3465 7831 

HAIL...<.75IN
WIND...60MPH
 
$$

26
307 
WWUS52 KRAH 032120
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
520 PM EDT SUN JUL 3 2016

NCC163-032128-
/O.EXP.KRAH.SV.W.0150.000000T0000Z-160703T2115Z/
SAMPSON NC-
520 PM EDT SUN JUL 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAMPSON COUNTY
HAS EXPIRED...
    
THE SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED.
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING WAS ALLOWED TO
EXPIRE.  HOWEVER...HEAVY RAIN AND FREQUENT LIGHTNING WILL CONTINUE
OVER SOUTHERN SAMSPON COUNTY THROUGH AROUND 550 PM EDT. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3460 7830 3463 7832 3464 7831 3465 7832
      3467 7832 3470 7837 3471 7837 3473 7839
      3478 7834 3480 7818 3474 7820 3471 7813
      3472 7811 3471 7811 3468 7816 3457 7824
TIME...MOT...LOC 2117Z 292DEG 15KT 3465 7831 

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:39 PM EDT, 59 minutes earlier.

Area forecast discussion, Jul 3, 3:39 PM EDT, 59 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
339 PM EDT SUN JUL 3 2016

.SYNOPSIS...
A front will remain across the area today and then drift northward
Monday morning as an unsettled pattern remains across the area
through midweek.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 330 PM Sunday...

Pretty clear from radar, satellite and observations that the front
is along a line extending from Anson County up through the sandhills
just north of our southern tier of counties. Convection has already
begun to fire in a region from Anson County to Hoke County with Echo
Tops and reflectivity cores high enough to warrant a severe
thunderstorm warning and also a flash flood warning due to a
combination of heavy rain yesterday and today. Surface based CAPE in
the south is upwards of 3000-4000 J/KG with ML CAPE of 2000-3000
J/KG. That has been enough to overcome some weak mid-level lapse
rates at this point. Shear is still best to the north but in this
area there is still 25-30 kts of effective shear and the one larger
storm did try to produce a meso-cyclone albeit weak. CAM models are
pretty weak on convection this afternoon so it will be interesting
to see how this evolves but with current convection ongoing, there
should be plenty of outflow boundaries to work with. Question is
whether or not convection will turn over the atmosphere enough this
afternoon to inhibit convection later this evening.

High temperatures are a bit of a crap shoot given the differential
heating boundary in place. Stratus seems to be eroding from the
south so would expect current temperatures along US 64 to rise into
or near the 80 degree mark by the end of the day. The Triad and
upper VA border counties will likely stay in the low 70s. Overnight
tonight expect another round of stratus especially across the north
and places that have had convection. Ceilings below 1000 feet will
be common for several hours before sunrise. Low temps overnight will
bottom out in the upper 60s to lower 70s.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
As of 330 PM Sunday...

Short Term: The frontal zone will lift back to the north on Monday
morning and southerly flow will ensue across the entire CWA. The
best upper level support for convection will be over the mid-
Atlantic states and thus warm sector diurnal convection forming on a
lee side trough will be what we are looking at for the afternoon and
evening hours across the area. Shear will be best across the NW but
this is not aligned with the best instability which will be better
east of the trough over the I-95 corridor. CAM models support the
theory of widely scattered showers and storms with a focus along a
trough. Any storms that do occur, damaging winds will once again be
the main threat. SPC has gone with a slight risk of severe
thunderstorms across the northern half of the CWA and that makes
sense as to where the best shear will be with a combination of some
good daytime heating that will take temperatures into the upper 80s
to lower 90s with mid 90s across the south. Dewpoints will also be
high and in the southern areas there will be a chance that some
areas will approach heat advisory criteria with heat indices of
close to 105 degrees. Have not issued a heat advisory at this time
but this will continue to be evaluated. Convection should wrap up
late by late evening with a chance again for fog/low stratus
overnight Monday night into Tuesday morning, especially across the
north. Low temperatures in the middle 70s.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
As of 330 PM Sunday...

Tuesday through Thursday:

Broad troughiness will prevail across the area for the
period Tuesday-Thursday with isolated to scattered convection
possible each afternoon and evening along the persistent
low-level thermal trough in place across the region. Convection
could be aided at anytime(overnight) by lift associated with
weak shortwave disturbances progressing eastward within the
southern fringes of the westerlies. Seasonable temperatures with
daytime highs in the 90 to 95 and lows in the lower to mid 70s.

Friday through Sunday:

Medium range deterministic model solutions begin to diverge towards the
end of the forecast period. The GFS indicates that the flat mid-level
subtropical ridge over the western Gulf/Deep South will start to retrograde
and amplify over the SE US by the close of the work week and dominate through
the weekend. Conversely, the EC keeps the northern stream the more dominate player,
with the development of a trough over the Eastern US. If the GFS comes to fruition,
favorable position/strength of the 700mb anti-cyclone suggest very hot
temperatures to close the work week and continuing right on through the weekend.
Highs 95 to 100 F and lows 75 to 80.  However, if the EC verifies, temperatures
should remain seasonable.

As far as rain chances, warmer temperatures aloft, should put a curb on convective
rain chances, limiting to isolated/slight chance ranges.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 140 PM Sunday...

Stratus deck over the northern half of the area has kept conditions
sub-VFR for the entire day and will continue to do so although we
could see an improvement of a category or two across the northern
sites...particularly at KRWI and KRDU. At KFAY...clearly in the warm
sector outside of the stratus deck. This is where there is the most
potential for thunderstorm activity along the frontal boundary. Some
of this activity could become severe with damaging winds the most
likely threat.

Expect some low ceilings at all sites overnight tonight with sub-VFR
conditions possible for several hours. Conditions will improve
tomorrow around the end of the TAF period. Most locations will go
back to southerly flow as the front lifts back to the north
overnight.

Long Term: Unsettled conditions will continue with afternoon showers
and storms possible through Wednesday with some lighter coverage for
the end of the week when conditions should largely return to VFR.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

$$ SYNOPSIS...Ellis
NEAR TERM...Ellis
SHORT TERM...Ellis
LONG TERM...CBL
AVIATION...Ellis
Hazardous weather outlook, Jul 3, 5:20 AM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
520 AM EDT SUN JUL 3 2016

NCZ007>011-021>028-038-039-040930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-
520 AM EDT SUN JUL 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND THIS EVENING. THE PRIMARY SEVERE WEATHER HAZARDS
WILL BE STRONG TO LOCALLY DAMAGING WIND GUSTS. IN ADDITION,
LOCALLY HEAVY RAINFALL MAY ALSO OCCUR, LEADING TO MINOR FLOODING
OF STREETS AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY
AFTERNOON AND EVENING, AND AGAIN TUESDAY AFTERNOON AND EVENING.
THE MAIN SEVERE WEATHER HAZARDS WILL BE LOCALLY DAMAGING WIND
GUSTS, HAIL UP TO AN INCH IN DIAMETER, AND LOCALLY EXCESSIVE
RAINFALL WHICH MAY LEAD TO BRIEF FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EACH AFTERNOON AND EVENING TODAY
THROUGH TUESDAY.

NCZ040>043-073>078-083>086-088-089-040930-
CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
520 AM EDT SUN JUL 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND THIS EVENING, MAINLY BETWEEN THE HOURS OF 3 PM AND
10 PM. THE PRIMARY SEVERE WEATHER HAZARDS WILL BE STRONG TO
LOCALLY DAMAGING WIND GUSTS, HAIL UP TO AN INCH AND A HALF IN
DIAMETER, AND A BRIEF WEAK TORNADO. IN ADDITION, LOCALLY HEAVY
RAINFALL WILL OCCUR, POSSIBLY LEADING TO MINOR FLOODING OF
STREETS AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY
AFTERNOON AND EVENING, AND AGAIN TUESDAY AFTERNOON AND EVENING.
THE MAIN SEVERE WEATHER HAZARDS WILL BE LOCALLY DAMAGING WIND
GUSTS, HAIL UP TO AN INCH IN DIAMETER, AND LOCALLY EXCESSIVE
RAINFALL WHICH MAY LEAD TO BRIEF FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EACH AFTERNOON AND EVENING TODAY
THROUGH TUESDAY.

In the hours before

Special weather statement, Jul 3, 1:24 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
124 PM EDT SUN JUL 3 2016

NCZ073>075-083>086-031830-
SCOTLAND   NC-RICHMOND   NC-ANSON   NC-HOKE   NC-STANLY   NC-
MOORE   NC-MONTGOMERY   NC-
124 PM EDT SUN JUL 3 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SCOTLAND...
RICHMOND...ANSON...HOKE...SOUTHEASTERN STANLY...SOUTHERN MOORE AND
SOUTHERN MONTGOMERY COUNTIES UNTIL 230 PM EDT...

AT 123 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROCKINGHAM...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAURINBURG...SOUTHERN PINES...ROCKINGHAM...WADESBORO...RAEFORD...
PINEHURST...HAMLET...ABERDEEN...MAXTON AND ANSONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

&&

LAT...LON 3480 7968 3481 8020 3520 8018 3532 7921
      3531 7919 3527 7922 3524 7917 3521 7915
      3519 7910 3513 7911 3504 7909 3495 7904
      3483 7919 3484 7935 3482 7936 3477 7933
      3463 7947
TIME...MOT...LOC 1723Z 271DEG 18KT 3492 7987

23
Special weather statement, Jul 3, 2:30 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
230 PM EDT SUN JUL 3 2016

NCZ085-086-031915-
SCOTLAND   NC-HOKE   NC-
230 PM EDT SUN JUL 3 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SCOTLAND AND
SOUTHEASTERN HOKE COUNTIES UNTIL 315 PM EDT...

AT 228 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAURINBURG...MOVING EAST AT 35 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LAURINBURG...MAXTON...ANTIOCH...WAGRAM...
EAST LAURINBURG AND LAUREL HILL.

LAT...LON 3474 7959 3489 7959 3491 7956 3496 7904
      3495 7904 3483 7919 3484 7935 3482 7936
      3477 7933 3463 7946
TIME...MOT...LOC 1828Z 273DEG 31KT 3482 7950

22
Special weather statement, Jul 3, 3:21 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
321 PM EDT SUN JUL 3 2016

NCZ088-089-032015-
CUMBERLAND   NC-SAMPSON   NC-
321 PM EDT SUN JUL 3 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL CUMBERLAND
AND SAMPSON COUNTIES UNTIL 415 PM EDT...

AT 321 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF JEROME...OR 11 MILES SOUTHEAST OF
FAYETTEVILLE...MOVING EAST AT 20 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...CLINTON...HARRELLS...GODWIN...JEROME...EASTOVER...
ROSEBORO...STEDMAN...GARLAND AND NEWTON GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3461 7831 3467 7832 3470 7837 3475 7839
      3485 7850 3484 7886 3487 7890 3523 7879
      3527 7850 3526 7841 3529 7830 3522 7824
      3520 7816 3509 7817 3490 7815 3474 7820
      3473 7818 3462 7820 3455 7825
TIME...MOT...LOC 1921Z 284DEG 19KT 3497 7874

23
Special weather statement, Jul 3, 4:32 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
432 PM EDT SUN JUL 3 2016

NCZ089-032115-
SAMPSON   NC-
432 PM EDT SUN JUL 3 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
SAMPSON COUNTY UNTIL 515 PM EDT...

AT 431 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HARRELLS...OR 17 MILES WEST OF WALLACE...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HARRELLS AND GARLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES.

&&

LAT...LON 3462 7831 3463 7832 3464 7831 3465 7832
      3467 7832 3469 7835 3470 7837 3471 7837
      3473 7839 3481 7839 3485 7816 3474 7820
      3471 7813 3472 7811 3471 7811 3468 7816
      3460 7822
TIME...MOT...LOC 2031Z 269DEG 16KT 3472 7830

22

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:50 PM EDTSpecial Weather StatementRAHCumberland55 min
Jul 2, 9:06 PM EDTSpecial Weather StatementRAHDavidson69 min
Jul 2, 9:21 PM EDTAreal Flood AdvisoryRAHCumberland54 min
Jul 2, 9:36 PM EDTSpecial Weather StatementRAHDavidson54 min
Jul 3, 12:46 AM EDTSpecial Weather StatementRAHDavidson59 min
Jul 3, 1:36 AM EDTSpecial Weather StatementRAHPerson54 min
Jul 3, 2:31 AM EDTSpecial Weather StatementRAHAlamance, Guilford59 min
Jul 3, 3:02 AM EDTSpecial Weather StatementRAHDurham58 min
Jul 3, 3:55 AM EDTSpecial Weather StatementRAHGranville65 min
Jul 3, 4:37 AM EDTAreal Flood AdvisoryRAHChatham, Durham, Franklin, Granville, Orange, Vance and 1 more113 min
Jul 3, 1:24 PM EDTSpecial Weather StatementRAHAnson, Hoke, Richmond, Scotland66 min
Jul 3, 1:29 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond, Scotland31 min
Jul 3, 1:46 PM EDTFlash Flood WarningRAHAnson, Richmond3 hr
Jul 3, 2:30 PM EDTSpecial Weather StatementRAHScotland45 min
Jul 3, 3:21 PM EDTSpecial Weather StatementRAHCumberland, Sampson54 min
Jul 3, 4:32 PM EDTSpecial Weather StatementRAHBladen43 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.